Log In    |    Join IASS    |    Online Journal    |    Proceedings    |    Directory    |    Events    |    News

On-line Journal of the IASS

Vol. 50 (2009) No. 1 April n. 160


Requirements for Cutting Patterns of Smooth Membrane Structures

< Table of Contents for Vol. 50 (2009) No. 1 April n. 160
  • Journal Name: Journal of the International Association for Shell and Spatial Structures (J. IASS)
  • ISSN: (Electronic Version) 1996-9015
  • ISSN: (Print Version) 1028-365X
  • Issue: Vol. 50 (2009) No. 1 April n. 160
  • Pages: 23-32
  • Title: Requirements for Cutting Patterns of Smooth Membrane Structures
  • Author(s): P.C.J. Hoogenboom, P. de Vries and R. Houtman
  • Keywords: Membrane structures, cutting pattern, Gaussian curvature, elasticity theory, large deformations
Abstract
In this paper requirements are derived for the width of fabric parts in tent cutting patterns in case the tent surface needs to be particularly smooth. The result follows from nonlinear elastic analyses of membranes with imposed Gaussian curvatures. It is shown that the maximum width depends on the prestress, the fabric stiffness, the seam stiffness and the curvature of the design surface.

Read the complete article (pdf) (requires membership or subscription)
© IASS All rights reserved.
IASS · CEDEX - Laboratorio Central de Estructuras y Materiales · C/ Alfonso XII, 3 · 28014 Madrid, Spain     tel. 34 91 335-7409; fax: 335-7422
Site Design & Programming
by World Design Group, Inc.